MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of regp4520 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that guided wire bent even before they insert the picc.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, photo analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent guidewire was confirmed but the cause is unknown.A single photograph of the sterile field from the procedure was returned for evaluation.Multiple components were in the photograph including a syringe with a hypodermic needle attached, a scalpel, an introducer needle, the d/l powerpicc catheter, and the guidewire with the guidewire hoop.The guidewire had been circled in the photograph, indicating that is where the implicated issue was.A single bend was seen in the guidewire.It could not be determined from the returned photograph is the bend in the guidewire resulted in the coils of the coil wire being displaced.No breaks or elongation of the wire were evident in the photographed wire.It was reported that the guidewire had become bent prior to inserting the picc.Possible contributing factors could include damage due to inserting the guidewire against resistance or the guidewire snagging on an interfacing component (e.G., needle or dilator).A review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.As it could not be determined how or when the guidewire became bent, this complaint will be recorded as cause unknown.

Brand Name
POWERPICC 5F DUAL-LUMEN POLYURETHANE CATHETER RADIOLOGY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla olsen
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16195198
Report Number3006260740-2023-00050
Device Sequence Number14969029
Product Code LJS
UDI-Device Identifier00801741027925
UDI-Public(01)00801741027925
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberN/A
Device Catalogue Number3275135
Device Lot NumberREGP4520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown